Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 3, 2020, 1:21 PM CDT for Putnam County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 3, 2020, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Putnam County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WWUS84 KOHX 031821 SPSOHX Special Weather Statement National Weather Service Nashville TN 121 PM CDT Wed Jun 3 2020 TNZ032-064-065-031845- Putnam TN-De Kalb TN-White TN- 121 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB... NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 145 PM CDT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over Baxter, or 8 miles west of Cookeville, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Algood, Baxter, Burgess Falls State Park, Hamptons Crossroads and Bakers Crossroads. This includes Interstate 40 between mile markers 273 and 276, and between mile markers 281 and 291. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3595 8572 3609 8575 3620 8546 3602 8537 TIME...MOT...LOC 1821Z 239DEG 49KT 3612 8565 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 3, 12:35 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1235 PM CDT Wed Jun 3 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... This morning, an upper ridge axis stretches from the coast of Ga northwest across the mid state. Upstream, a weak wave is situated over Ar. As we move through the day, the ridge is expected to break down by late afternoon. A weakening cap may come into play across our south with perhaps the development of some isolated thunderstorms. Otw, not expecting much in the way of coverage. Will be hot again with highs, west of Plateau in the upper 80s to near 90. On Thursday, mid level temps will cool a bit as mid and upper waves will be in better proximity to the mid state. Appreciable instabilities will be in play, and despite a low shear environment, could see a few strong to possibly severe tstms. Temps will be a degree or two cooler as more in the way of cloud cover and higher pops are expected. On Friday, upper wave attempts to close off with a good chance of showers and thunderstorms again. Surface energy is weaker than on Friday and instabilities back off a bit as well. At this time, not looking for much in the way of strong or severe storms. In the ext fcst, a weak boundary will push south of the area on Saturday. This will push convective chances southward with just low pops across our far south through Sunday. On Monday, all eyes will be on a tropical system(introducing TS Christobal!) which will be moving inland, somewhere near Louisiana. Models in agreement right now with keeping the system to our west initially. However, westerlies and an approaching boundary will likely pick the system up and push some of the residual moisture our way. The system does look rather progressive as opposed to stalling out somewhere and dumping some overly copious rainfall amounts. So all in all the very WORSE CASE for Nashville looks like 2-4 inches of rain for Tues and Wed IF it were to move directly over our area. This appears unlikely as the brunt of the system will be to our west. Nevertheless, pop chances will pick up on Tues and Wed with the sweeping effect of the westerlies. As for the ext temps, looks like a rather warm weekend with highs around 90. Highs will back of a few degrees as the moisture increases by mid week. && .AVIATION... 18Z TAF DISCUSSION. A few storms expected to develop today, but die off this evening. That won't end it though. Upper ridge to break down tonight, allowing a trough to push into the MS river valley on Thu. This is expected to refire convection quite early tomorrow. Conditions largely VFR but will need to put VCTS in mainly MQY/CSV/BNA for short term. Pcpn will end by 00Z but will be back in by 14-15z as as upper trough impacts our conditions. May be brief MVFR CIGs early Thu. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Hurley AVIATION........Hurley
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Wed Jun 3 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms may occur Thursday afternoon and evening. Main concern with any strong to severe thunderstorms that develop will be strong to damaging winds and possibly large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Jun 3, 1:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
106 PM CDT Wed Jun 3 2020
TNZ028-030>032-064-065-031830-
Putnam TN-Wilson TN-De Kalb TN-Jackson TN-Smith TN-White TN-
106 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...DE KALB...SOUTHERN
JACKSON...EAST CENTRAL WILSON...NORTHWESTERN WHITE AND PUTNAM
COUNTIES UNTIL 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gordonsville, or near Carthage, moving northeast at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cookeville, Smithville, Carthage, Gainesboro, Algood, Baxter,
Gordonsville, Hickman, South Carthage, Alexandria, Dowelltown,
Liberty, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State
Park, Center Hill Lake, Granville, Edgar Evans State Park and Cummins
Falls State Park.
This includes Interstate 40 between mile markers 248 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3642 8553 3635 8549 3630 8549 3630 8547
3604 8534 3593 8598 3596 8602 3623 8617
TIME...MOT...LOC 1806Z 239DEG 49KT 3617 8592
07Special weather statement, Jun 3, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 121 PM CDT Wed Jun 3 2020 TNZ032-064-065-031845- Putnam TN-De Kalb TN-White TN- 121 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB... NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 145 PM CDT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over Baxter, or 8 miles west of Cookeville, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Algood, Baxter, Burgess Falls State Park, Hamptons Crossroads and Bakers Crossroads. This includes Interstate 40 between mile markers 273 and 276, and between mile markers 281 and 291. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3595 8572 3609 8575 3620 8546 3602 8537 TIME...MOT...LOC 1821Z 239DEG 49KT 3612 8565 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:06 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| Jun 3, 2:15 PM CDT | Special Weather Statement | OHX | Warren | 30 min |
| Jun 3, 2:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 29 min |
| Jun 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 19 min |
| Jun 3, 3:18 PM CDT | Special Weather Statement | OHX | Cannon | 27 min |
| Jun 3, 3:19 PM CDT | Special Weather Statement | OHX | Lawrence | 26 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.